Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

4 Bumps

Please tell me what to do!!!

I am at a loss lately. My husband says how much he loves me and wants to be with me but it sure doesn't feel that way anymore. We haven't had sex in about 11 months. I know that sex isn't such a big deal in a marriage all the time but its hard to feel wanted then. and before anyone asks i know he isn't out screwing around. I think its the anti depressant he is taking and he says he just doesn't feel like sex anymore. It just really hurts and i try talking to him about it and it seems like nothing changes at all. Some days i just wonder if its just me, that he just doesn't want me anymore. He did talk to his Doctor and his dr says that this anti depressant shouldn't effect his sex drive but the info about it says something totally different. I am afraid this is going to destroy our marriage.

Answer Question
 
Anonymous

Asked by Anonymous at 7:14 AM on Jun. 23, 2011 in Relationships

Answers (18)
  • I think I would find a new dr. All medicines can affect people differently.
    treynlisa

    Answer by treynlisa at 7:17 AM on Jun. 23, 2011

  • I think it sounds like he needs another doctor and the two of you might need a counselor.
    Dr.Donna

    Answer by Dr.Donna at 7:25 AM on Jun. 23, 2011

  • He does need another dr's input. But, he also might have to participate when he does not feel interested. Women have done it for years. He might get interested.
    tootoobusy

    Answer by tootoobusy at 7:27 AM on Jun. 23, 2011

  • Yes it IS the medication. It does me the same way it makes it hard to enjoy so I try to avoid it. I have been on many different meds and all of them do me this way. I still go through the motions but don't enjoy it like I use to but if I go off the meds I am hell to live with. Sorry I couldn't help more.
    Donnaleapinky

    Answer by Donnaleapinky at 7:29 AM on Jun. 23, 2011

  • Has anyone tried to help him get to the cause of his depression and to get rid of it? I would look for as long as it took to find someone who was interested in getting rid of the depression and not just in throwing a drug at it. Almost all anti-depressants affect libido in men and in women. There are also a ton of other things that they do to the body. Depression is curable. All it takes is someone who is willing to find the cause and treat that. While I was looking, I would be loving on my husband every minute of every day. That's probably the most helpful thing you could do for him. He is lacking something emotionally or he would not be depressed. Find that need and meet it, and he just might not need anything else. How do I know all this? Because I have personally experienced it, and I know what I am talking about.
    NannyB.

    Answer by NannyB. at 8:05 AM on Jun. 23, 2011

  • It most certainly can effect it. Generally it does not reduce a mans sex drive, but it does change their ability to climax and to stay where he needs to be to keep things going. So that could be very frustrating. I think that not all depression can be cured without medication. I have struggled with depression for years and I am not lacking emotionally. I genuinely believe there can be a chemcial imbalance and he may need medication. My husbands doc worked around with his dosage, tried different medications. I would keep looking into it.
    MommaB30

    Answer by MommaB30 at 8:17 AM on Jun. 23, 2011

  • He needs another doctor because anti depressants DO effect sex drive, it says it right on the info sheets
    JLS2388

    Answer by JLS2388 at 8:48 AM on Jun. 23, 2011

  • Adding an Omega-3-6-9 supplement (such as krill oil) and a daily multivitamin, such as Emergen-C, to his daily diet could have a positive effect. Depression put the body under stress, and the same neurotransmitters that help the body to produce the stress hormone cortisol also help control mood balance and sex drive and sexual response. Omega essential fatty acids and certain vtamins and minerals compose these neurotransmitters, and if there aren't enough "ingredients" in the body, the body will choose the adrenal system, which manages stress, over the nervous system. Regular exercise also lowers the body's need to produce as much cortisol and also releases dopamine and endorphins that calm the mind and body.
    Fistandantalus

    Answer by Fistandantalus at 9:04 AM on Jun. 23, 2011

  • His doctor should be willing to help him with this problem by allowing him to try a different antidepressant. I've been on 4 different ones, and this last one has been the only one that didn't cause weird side effects for me. The first one I tried was Paxil, and it made me feel very anxious and upset, not to mention everything looked and sounded funny(I'm prone to severe anxiety attacks). Then they tried Prozac- I felt like a drunk. Celexa was next, and I dutifully took it for 4 months. While it did seem to help with the depression, it also made me very tired and I lost my ability to reach orgasm. My doc said I shouldn't have to deal with those kind of side effects, and put me on Cymbalta, which I've been on almost a year, and it's doing really well for me so far. I also agree with the others' advice on exercise and a daily vitamin, plus maybe a hobby(though it sounds like your DH already has one of those in his art).
    lovingmy4babies

    Answer by lovingmy4babies at 11:46 AM on Jun. 23, 2011

  • It's not you, just so you know. For the longest my husband and I didn't get intimate, and it was because he was exhausted from work, and I started to worry sometimes, when he came home smelling funny. But there's chemicals where he works that make him smell that way. I think your husband should deff talk to a different doc and get a second oipinion on this, because it sounds like the side effects from the meds are lowering his libido. It happens, alot. Keep your head up, you'll figure it out.
    marknsarahsmom

    Answer by marknsarahsmom at 11:47 AM on Jun. 23, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN